Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Deformations of complete minimal surfaces

Author: Harold Rosenberg
Journal: Trans. Amer. Math. Soc. 295 (1986), 475-489
MSC: Primary 53A10
MathSciNet review: 833692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A notion of deformation is defined and studied for complete minimal surfaces in $ {R^3}$ and $ {R^3}/G,G$ a group of translations. The catenoid, Enneper's surface, and the surface of Meeks-Jorge, modelled on a $ 3$-punctured sphere, are shown to be isolated. Minimal surfaces of total curvature $ 4\pi $ in $ {R^3}/Z$ and $ {R^3}/{Z^2}$ are studied. It is proved that the helicoid and Scherk's surface are isolated under periodic perturbations.

References [Enhancements On Off] (What's this?)

  • [1] F. Gacksatter, Über Abelshe Minimalflächen, Math. Nachr. 74 (1976), 157-165.
  • [2] B. Lawson, Lectures on minimal submanifolds, vol. 1, Math. Lecture Series 9, Publish or Perish, Berkeley, Calif., 1980.
  • [3] W. Meeks, A survey of the geometric results in the classical theory of minimal surfaces, Bol. Soc. Brasil. Mat. 12 (1981), 29-86. MR 671473 (84d:53007)
  • [4] R. Osserman, A survey of minimal surfaces, Van Nostrand-Reinhold, New York, 1969. MR 0256278 (41:934)
  • [5] M. Shiffman, On surfaces of stationary area bounded by two circles, or convex curves, in parallel planes, Ann. of Math. (2) 63 (1956), 77-90. MR 0074695 (17:632d)
  • [6] F. Xavier, The Gauss map of a complete non flat minimal surface cannot omit $ 7$ points of the sphere, Ann. of Math. 113 (1981), 211-214. MR 604048 (82b:53015)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53A10

Retrieve articles in all journals with MSC: 53A10

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society